Back to all discussions

Strange Humira side effect

I've been on Humira for 3 weeks now, and I've been in the ER twice, courtesy of the strangest side effect I've ever had. I have to now wait 16-20 weeks for it to fully leave my system.

I'm having insane jaw, neck & face pain/tension that is continuously triggering severe migraines I can't treat. It feels like I'm being forced to grind my teeth all the time, even when my teeth aren't touching. I can't find a single thing to explain the symptoms, so I'm at a loss for how to manage it.
My rheumatologist and neurologist are both lost as well, and "go to the ER so they can knock you out" is their solution for when my pain gets too bad to take it anymore. I was hoping that someone on here might have had something similar & that they can give me suggestions on how to relieve it, even a little. This is miserable.

  1. That does sound miserable, @Msmmain86. What a frustrating and difficult experience to be having, and to have to wait so long for the medication to leave your system must be challenging. Hopefully some community members can share if they've had any similar experiences. Although I understand this is not TMJ, I did want to share this article with you about RA and TMJ as it includes some ways that the author tries to get some relief in the jaw. https://rheumatoidarthritis.net/living/jaw-pain-tmd/ I do hope that you are able to get some regular relief soon! Wishing you a gentle day. -- Warmly, Christine (Team Member)

    or create an account to reply.